Statins do not commonly cause muscle pain and stiffnessBMJ 2021; 375 doi: https://doi.org/10.1136/bmj.n3060 (Published 29 December 2021) Cite this as: BMJ 2021;375:n3060
- Helen Saul, editor in chief1,
- Deniz Gursul, research dissemination officer1,
- Samantha Cassidy, science writer1 ,
- Liam Smeeth, director and professor of clinical epidemiology2,
- Alexander Perkins, research fellow3
- 1NIHR Centre for Engagement and Dissemination, Twickenham, UK
- 2Department of non-communicable disease epidemiology, London School of Hygiene and Tropical Medicine, UK
- 3Department of medical statistics, London School of Hygiene and Tropical Medicine, UK
- Correspondence to H Saul
Herrett E, Williamson E, Brack K, et al. The effect of statins on muscle symptoms in primary care: the StatinWISE series of 200 N-of-1 RCTs. Health Technol Assess 2021;25:16.
To read the full NIHR Alert, go to: https://evidence.nihr.ac.uk/alert/statins-not-likely-to-cause-muscle-pain-stiffness/
Competing interests: The BMJ has judged that there are no disqualifying financial ties to commercial companies. The authors declare the following other interests: none.
Further details of The BMJ policy on financial interests is here: https://www.bmj.com/about-bmj/resources-authors/forms-policies-and-checklists/declaration-competing-interests
All authors contributed to development and review of this summary, as part of the wider NIHR Alerts editorial team.
Disclaimer: NIHR Alerts are owned by the Department of Health and Social Care and are made available to The BMJ under licence. NIHR Alerts report and comment on health and social care research but do not offer any endorsement of the research. The NIHR assumes no responsibility or liability arising from any error or omission or from the use of any information contained in NIHR Alerts.
Permission to reuse these articles should be directed to NIHRAlerts@nihr.ac.uk